Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Changed Period

 - UBBFriend: Email this page to someone!    
Author Topic: Changed Period
trulyloved
Neophyte
Member # 23133

Icon 1 posted      Profile for trulyloved     Send New Private Message       Edit/Delete Post 
I am new here and wanted to ask a question.
Last month, I had my first sexual experience. I am on birth control and my boyfriend used a condom. I started my period 4 days ago. However, it was very light compared to my other ones. Before I started the pill, they were very irregular but once I started, they were near perfect. As I stated, it was very light and only lasted 4 days, not my normal 6.
Is this normal after a first experience? Should I be worried?
Thank you for having such a wonderful site for people like me. I really appreciate it.

Posts: 15 | From: Texas | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
scaredsilly2
Activist
Member # 21893

Icon 1 posted      Profile for scaredsilly2     Send New Private Message       Edit/Delete Post 
I think it's more likely that it's the birth control, not the sexual experience, that caused your period to be lighter.

The pill can help some women regulate their period if it was irregular before and, change the amount of days that they have it. I'm not sure if it's on this site, but maybe you can find it...when you have your period with the pill you have a "withdrawal period". The hormones have tricked your body in holding off bleeding until you start the sugar pills of your pack. So this is what might have caused it to be light.

You shouldn't be worried because it sounds like you're fine.

------------------
-the maker is surely one who makes themself.-

[This message has been edited by taintedclosure (edited 04-25-2005).]


Posts: 146 | From: USA | Registered: Feb 2005  |  IP: Logged | Report this post to a Moderator
gubblebum
Activist
Member # 15249

Icon 1 posted      Profile for gubblebum     Send New Private Message       Edit/Delete Post 
As said above, it sounds normal that your bleeding would be lighter and shorter after beginning to take the pill. Many young women go on the pill for that reason alone.

If you're really worried, you can take a pregnancy test 14 days after your last risk, but with both the pill and the condom you should be ok, if you used them correctly.


Posts: 213 | From: Spain | Registered: Oct 2003  |  IP: Logged | Report this post to a Moderator
trulyloved
Neophyte
Member # 23133

Icon 1 posted      Profile for trulyloved     Send New Private Message       Edit/Delete Post 
Thank you very much for your help. However, I have been using the pill for about 7 months...... Is this still ok?
Thank you again.

Posts: 15 | From: Texas | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
scaredsilly2
Activist
Member # 21893

Icon 1 posted      Profile for scaredsilly2     Send New Private Message       Edit/Delete Post 
definitely okay. it usually is recommended that people use a back up plan for the first month of taking the pill because it takes at least a full cycle before it becomes as effective as it gets.

so being 7 months on it is even better.

------------------
-the maker is surely one who makes themself.-


Posts: 146 | From: USA | Registered: Feb 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3